MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA FABIUS GS PREMIUM; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA FABIUS GS PREMIUM; ANESTHESIA UNITS
Model Number 8607000
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that unit had a vent failure during use.No patient injury.
 
Additional Manufacturer Narrative
The investigation was just started.The result will be forwarded once the investigation is closed.
 
Additional Manufacturer Narrative
The investigation was carried out based on the available information and the analysis of the provided logfile.The log entries indicate that the vacuum pressure, that is required to keep the ventilator diaphragm in place, was too low.The software monitors several parameters that are relevant for a safe automatic ventilation, amongst others the membrane pressure (internal diaphragm vacuum).The fabius reacted as specified for this situation - stopped the automatic ventilation and posted a corresponding ventilator fail alarm.In this case, fresh gas delivery (incl.Agent) remains available and the patient can be ventilated using the manual breathing bag each fabius is equipped with.There are several plausible root causes for such an issue with the vacuum pressure.During on-site checking in follow-up to the event the service technician found a small hole in a hose near the cosy apl valve, which possibly had an effect on the pressure in the system.The affected part was removed and was not available for the investigation, therefore it was not possible to determine an exact root cause.The device got tested and operation according to manufacturer's specification was confirmed.Dräger finally concludes that the fabius in question behaved as specified upon the detected deviation by shutting down automatic ventilation and alerting the user by means of a corresponding alarm.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description
It was reported that unit had a vent failure during use.No patient injury.

Brand Name
FABIUS GS PREMIUM
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key20118238
Report Number9611500-2024-00367
Device Sequence Number7221484
Product Code BSZ
UDI-Device Identifier04048675041467
UDI-Public(01)04048675041467(11)181109(17)190504(93)8607000-72
Combination Product (Y/N)N
PMA/510(K) Number
K011404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8607000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date09/02/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown